Mechanical Engineering Faculty Research

Title

Non-Linear Propagation of General Directional Spherical Waves

Document Type

Article

Publication Date

Fall 11-8-1981

Abstract

The method of renormalization is used to determine a uniformly valid expansion for the problem of non-linear waves produced in a fluid by the general harmonic pulsations of a sphere. For a uniform expansion, only the radial distance needs to be strained. The effect of dimensionless quantities upon the shock-formation distance is examined.

Publication Title

Journal of Sound and Vibration

Volume

79

Issue

1

First Page

145

Last Page

156